Alert archive / Florida / Red Flag Warnings in 2006

Red Flag Warning 96, NWS Tallahassee, FL

July 27, 200610 counties in Florida

NWS Tallahassee, FL issued this red flag warning at Jul 27, 2006, 11:11 AM CDT for 10 counties in Florida. It took effect at Jul 27, 2006, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 27, 2006, 11:11 AM CDT (16:11 UTC)
In effect from
Jul 27, 2006, 12:00 PM CDT
Expired
Jul 27, 2006, 7:00 PM CDT
In force
7 hr
Issued by
NWS Tallahassee, FL

Counties Calhoun County, FL, Dixie County, FL, Gadsden County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL

The radar

The Tallahassee radar (KTLH), 25 km from the middle of the area, began a volume at 16:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 4.2 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2006-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 49 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2006-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
49 J/kg
Mixed-layer CIN
-273 J/kg
Mixed-layer LCL
1821 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
-26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTAE 271611
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1211 PM EDT THU JUL 27 2006

...A RED FLAG WARNING IS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS
EVENING FOR THE NORTHEAST FLORIDA PANHANDLE AND THE BIG BEND AWAY
FROM THE COAST...

FLZ011-013-016>019-026>029-034-280000-
/O.NEW.KTAE.FW.W.0096.060727T1700Z-060728T0000Z/
JACKSON-CALHOUN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-
TAYLOR-LAFAYETTE-DIXIE-
1111 AM CDT THU JUL 27 2006 /1211 PM EDT THU JUL 27 2006/

...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS
EVENING DUE TO LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35
PERCENT...

THE NATIONAL WEATHER SERVICE ISSUES RED FLAG WARNINGS WHEN
CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO OCCUR. THE
COMBINATION OF LOW RELATIVE HUMIDITY AND VERY HOT TEMPERATURES
WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

WOOL/MANNING
1 follow-up statement
000 
WWUS82 KTAE 271934
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
334 PM EDT THU JUL 27 2006

...A RED FLAG WARNING IS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS
EVENING FOR INLAND PORTIONS OF THE NORTHEAST FLORIDA PANHANDLE AND
THE BIG BEND...

FLZ013-026>029-034-272045-
/O.CAN.KTAE.FW.W.0096.000000T0000Z-060728T0000Z/
CALHOUN-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-
234 PM CDT THU JUL 27 2006 /334 PM EDT THU JUL 27 2006/

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE RED
FLAG WARNING. 

$$

FLZ011-016>019-280000-
/O.CON.KTAE.FW.W.0096.000000T0000Z-060728T0000Z/
JACKSON-GADSDEN-LEON-JEFFERSON-MADISON-
234 PM CDT THU JUL 27 2006 /334 PM EDT THU JUL 27 2006/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/
THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/
THIS EVENING DUE TO FOUR HOUR DURATIONS OF RELATIVE HUMIDITY BELOW
35 PERCENT.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Jul 27, 8:20 AM CDT, 2 hours 51 minutes earlier.

Area forecast discussion, Jul 27, 8:20 AM CDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
920 AM EDT THU JUL 27 2006

.UPDATE...
MID/UPPER PATTERN DOMINATED BY A LOW AMPLITUDE TROUGH FROM THE NRN
PLAINS TO NEW ENGLAND...SPLIT RIDGE (HIGH AMPLITUDE OVER THE SWRN
STATES AND LOW AMPLITUDE FROM THE GOMEX TO THE WRN ATLANTIC)...AND
WEAK LOWS OVER NERN TX AND THE RIO GRADE VALLEY. THE BERMUDA RIDGE
AXIS HAS SHIFTED NWD...AND EXTENDS FROM CNTRL AL/GA INTO THE
ATLANTIC WATERS. VISIBLE IMAGES SHOW A BROKEN LAYER OF MID-LEVEL
CLOUDS OVER THE FL BIG BEND AND NERN GOMEX...WHILE HIGH CLOUDS LIE
JUST W OF OUR CWFA. THE MEAN 1000-700 MB WIND TODAY WILL BE SHIFTING
TO A NELY DIRECTION. THIS IS TYPICALLY OUR DRIEST POP REGIME FOR SEA
BREEZE CONVECTION. MODIFYING THE 12Z TAE SOUNDING FOR T/TD OF 98/64
YIELDS 1714 J/KG CAPE...-5C LI...AND 1.68 PWAT. THE CAPE IS ABOUT A
HALF STANDARD DEVIATION BELOW CLIMO AND PWAT NEAR CLIMO. WITH A DEEP
LAYER RIDGE IN PLACE AND OPPOSING FLOW TO THE GULF COAST SEA BREEZE
CIRCULATION...POPS WILL REMAIN LOW TODAY...WITH THE ERN BIG BEND
FAVORED FOR AFTN CONVECTION. INHERITED ZONE FCSTS HANDLE THIS
SITUATION WELL AND NO CHANGES WILL BE REQUIRED.

&&

.MARINE...
WINDS WERE N-NE 5-10 KTS WITH 1-2 FT SEAS. WINDS AND SEAS WILL
REMAIN RATHER LOW FOR THE NEXT FEW DAYS...BUT WILL BE SLIGHTLY
HIGHER NEAR THE COAST DUE TO THE AFTN SEA BREEZE.

&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL THRU THE FCST PERIOD. POP CHANCES
REMAIN TOO LOW TO MENTION VCTS TODAY...SO WILL LEAVE SCT CB FOR THE
AFTN/EARLY EVE PERIOD.

&&

.FIRE WEATHER...
RELATIVE HUMIDITY LEVELS MAY BRIEFLY DROP BELOW 35 PERCENT OVER
INLAND AREAS THIS AFTN DUE TO DEEP MIXING. HOWEVER...RED FLAG
CONDITIONS ARE NOT EXPECTED.

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
&&

AVIATION...WOOL
REST OF DISCUSSION...JAMSKI
Hazardous weather outlook, Jul 27, 2:34 AM CDT, 8 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
334 AM EDT THU JUL 27 2006

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ750-755-770-775-280745-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM
20 TO 60 NM-
234 AM CDT THU JUL 27 2006 /334 AM EDT THU JUL 27 2006/

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH
CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT...
ONLY ISOLATED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EARLY
EVENING...MAINLY ACROSS THE SOUTHEAST FLORIDA BIG BEND. WIDESPREAD
SEVERE WEATHER OR FLOODING IS NOT EXPECTED...BUT A STORM OR TWO
COULD BRIEFLY APPROACH SEVERE LEVELS. NEAR RECORD HIGH
TEMPERATURES APPROACHING 100 DEGREES ARE FORECAST TODAY. THE
RELATIVE HUMIDITY WILL BE RATHER LOW THIS AFTERNOON SO THE HEAT
INDEX WILL NOT BE MUCH HIGHER THAN THE ACTUAL AIR TEMPERATURE.
HOWEVER...NORMAL PRECAUTIONS SHOULD BE TAKEN TO GUARD AGAINST HEAT
STRESS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE FORECAST THROUGH
THE PERIOD...BUT WIDESPREAD SEVERE WEATHER OR FLOODING IS NOT
EXPECTED. HOT CONDITIONS ARE EXPECTED AGAIN FRIDAY AFTERNOON...BUT
TEMPERATURES WILL RETURN TO NEAR NORMAL VALUES BY THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE.

FOURNIER

Nearby

Red Flag Warnings in Florida, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.